Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Pueblo, CO

May 8, 2013Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 8, 2013, 12:39 PM MDT for Kiowa County, Colorado. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2013, 12:39 PM MDT (18:39 UTC)
Expired
May 8, 2013, 1:30 PM MDT
In force
51 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 12:59 PM MDTHAIL 1Eads, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS55 KPUB 081839
SVRPUB
COC061-081930-
/O.NEW.KPUB.SV.W.0001.130508T1839Z-130508T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1239 PM MDT WED MAY 8 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 130 PM MDT

* AT 1237 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWEETWATER
  RESERVOIR...AND MOVING NORTH AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 10291 3860 10269 3834 10278 3835 10288
TIME...MOT...LOC 1839Z 181DEG 16KT 3837 10282

HAIL...1.00IN
WIND...60MPH

$$

PJC
6 follow-up statements
710 
WWUS55 KPUB 081848
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1248 PM MDT WED MAY 8 2013

COC061-081930-
/O.CON.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
1248 PM MDT WED MAY 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 130 PM MDT...

AT 1246 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWEETWATER
RESERVOIR...AND MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3837 10287 3861 10289 3860 10269 3836 10277
TIME...MOT...LOC 1848Z 181DEG 16KT 3841 10282

HAIL...1.00IN
WIND...60MPH

$$

PJC
730 
WWUS55 KPUB 081856
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1256 PM MDT WED MAY 8 2013

COC061-081930-
/O.CON.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
1256 PM MDT WED MAY 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KIOWA
COUNTY UNTIL 130 PM MDT...

AT 1255 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...AND
MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3837 10287 3861 10289 3860 10270 3840 10276
      3837 10277
TIME...MOT...LOC 1856Z 181DEG 16KT 3845 10282

HAIL...1.00IN
WIND...60MPH

$$

PJC
309 
WWUS55 KPUB 081904
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
104 PM MDT WED MAY 8 2013

COC061-081930-
/O.CON.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
104 PM MDT WED MAY 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIOWA COUNTY UNTIL 130 PM MDT...

AT 100 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...AND
MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR AND SPOTTER INDICATED. 1 INCH HAIL WAS REPORTED BY EMERGENCY
         MANAGEMENT IN EADS AT 12:59PM.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3840 10287 3861 10289 3860 10270 3841 10276
      3841 10277
TIME...MOT...LOC 1902Z 181DEG 16KT 3848 10282

HAIL...1.00IN
WIND...60MPH

$$

PJC
897 
WWUS55 KPUB 081909
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
109 PM MDT WED MAY 8 2013

COC061-081930-
/O.CON.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
109 PM MDT WED MAY 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIOWA COUNTY UNTIL 130 PM MDT...

AT 104 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...AND
MOVING NORTH AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT. 1 INCH WAS
         REPORTED IN EADS AT 1259 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3841 10287 3861 10289 3860 10270 3843 10276
      3842 10277
TIME...MOT...LOC 1909Z 181DEG 16KT 3851 10282

HAIL...1.50IN
WIND...60MPH

$$

PJC
227 
WWUS55 KPUB 081918
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
118 PM MDT WED MAY 8 2013

COC061-081930-
/O.CON.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
118 PM MDT WED MAY 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIOWA COUNTY UNTIL 130 PM MDT...

AT 114 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EADS...AND
MOVING NORTH AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT. 1 INCH HAIL WAS REPORTED IN EADS
         WITH THIS STORM AT 1259 PM. 

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3846 10277 3844 10278 3844 10287 3861 10289
      3860 10270
TIME...MOT...LOC 1917Z 181DEG 16KT 3855 10282

HAIL...1.25IN
WIND...60MPH

$$

PJC
963 
WWUS55 KPUB 081926
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
126 PM MDT WED MAY 8 2013

COC061-081937-
/O.EXP.KPUB.SV.W.0001.000000T0000Z-130508T1930Z/
KIOWA CO-
126 PM MDT WED MAY 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KIOWA COUNTY
WILL EXPIRE AT 130 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3846 10277 3844 10278 3844 10287 3861 10289
      3860 10270
TIME...MOT...LOC 1927Z 181DEG 16KT 3859 10282

$$

PJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:55 AM MDT, 44 minutes earlier.

Area forecast discussion, May 8, 11:55 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1155 AM MDT WED MAY 8 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 429 AM MDT WED MAY 8 2013

CURRENTLY...THE UPPER LOW WAS LOCATED NEAR THE 4 CORNERS OVER THE UT
AND AZ BORDER EARLY THIS MORNING...DRAWING ABUNDANT MOISTURE AND
CONVECTIVE WAVES UP INTO COLORADO. TEMPS HAVE BEEN RATHER MILD DUE
TO THE CLOUD COVER AND SOUTHERLY FLOW...WITH MOST LOCATIONS
REPORTING UPPER 40S TO LOWER 50S.

TODAY AND TONIGHT...THE UPPER SYSTEM MOVES ACROSS THE 4 CORNERS AND
INTO SOUTHERN CO TODAY...CONTINUING TO DRAW IN MOISTURE AND
CONVECTIVE POTENTIAL FOR THE FORECAST AREA THROUGH THE DAY. PREVIOUS
CONCERNS OF HEAVY RAIN AND FLOODING POTENTIAL FOR THE WALDO BURN
SCAR REMAIN...BUT LATEST MODEL RUNS ARE NOW PUSHING THE QPF MAXIMA
ALL OVER THE PLACE. GFS THIS MORNING HAD NO IDEA OF WHAT WAS REALLY
OCCURRING AT THE SFC...SO FAITH IN THE GFS FOR THIS EVENT HAS
ERODED AND FEEL THAT PERHAPS THE NAM HAS A BETTER HANDLE ON WHAT
WILL HAPPEN FOR AT LEAST THE FIRST 24 HRS OR SO. ONGOING FLASH FLOOD
WATCH FOR THE WALDO THROUGH THU AFTN LOOKS GOOD.

AS FOR SNOW CHANCES...IT STILL LOOKS LIKE ELEVATIONS ABOUT 10000
FEET OR SO COULD GET HIT WITH SIGNIFICANT NEW SNOW.
THEREFORE...OPTED TO CONVERT THE WATCH TO A SNOW ADV FOR MOST
LOCATIONS...BUT A WINTER STORM WARNING FOR PIKES PEAK SINCE THERE IS
THE CHANCE OF 10 TO 20 INCHES OF NEW SNOW THERE. THE UPPER SYSTEM
WILL START TO SAG TO THE SOUTH LATER TONIGHT...WHICH WILL PULL IN
STRONGER N-NE SFC WINDS AND BRING A SECONDARY SHOW OF SNOW FOR THE
WETS AND SANGRES SO THE WINTER WX HIGHLIGHTS WILL RUN UNTIL FRI
MORNING.

FINALLY...CONCERNING SEVERE THUNDERSTORM THREAT. LATEST DAY ONE
OUTLOOK HAS THE FAR EASTERN PLAINS NEAR THE KANSAS BORDER INCLUDED.
FAVORABLE DYNAMICS...0-6 KM BULK SHEAR OF 45-50 KTS AS WELL AS CAPES
OF AROUND 1400 J/KG POINTS TO THIS POTENTIAL...WITH THE BEST SHOT
BETWEEN 18Z AND 00Z THIS AFTN. MOORE

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 429 AM MDT WED MAY 8 2013

...RAIN...SNOW SPREADING SOUTHWARD THURSDAY...

UPPER LOW WILL START SHIFTING SOUTHWARD THURSDAY...WITH PRECIP
SHIFTING SOUTHWARD WITH IT. LOOKS LIKE PRECIP MAX WILL START
OUT OVER TELLER AND EL PASO COUNTIES EARLY AND THEN SHIFT
SOUTHWARD THROUGH THE COURSE OF THE DAY.  STILL SOME GOOD
AMOUNTS OF PRECIP OCCURRING ACROSS THE PIKES PEAK REGION
THURSDAY MORNING...PROBABLY MORE STRATIFORM AND LESS CONVECTIVE
BY THIS TIME. ALSO...SNOW LEVELS DOWN TO ABOUT 8000 FEET MEANS
SOME WET SNOW ACROSS MUCH OF TELLER AND WESTERN EL PASO COUNTIES
ABOVE 8000 FEET. PIKES PEAK COULD END WITH ACCUMULATIONS OVER 20
INCHES NO PROBLEM.

PRECIP FOCUS LOOKS TO SHIFT SOUTHWARD ALONG THE EASTERN MOUNTAINS
AND ADJACENT PLAINS THURSDAY AFTERNOON AND EVENING. THIS WILL
LIKELY BE THE BEST PERIOD OF PRECIPITATION FOR THESE AREAS.  SNOW
LEVELS FALLING TO ABOUT 8000 FEET ALONG THE MOUNTAINS SO SOME
ACCUMULATING WET SNOW IN THOSE AREAS THROUGH THURSDAY EVENING
WILL WARRANT A WINTER WEATHER ADVISORY. ABOVE 10000 FEET...
ACCUMULATIONS OF A FOOT OR MORE COULD FALL BY FRIDAY MORNING.
ACROSS THE PLAINS ADJACENT TO THE MOUNTAINS BELOW 8000
FEET...SHOULD BE A PERIOD OF DECENT RAIN SHOWERS THAT MOVE
THROUGH THURSDAY AFTERNOON INTO THE EVENING...WITH MANY AREAS
SEEING SOME BENEFICIAL WETTING PRECIPITATION. THE PLAINS FARTHER
EAST WILL SEE SOME SHOWERS...TOO...BUT NOT SO MUCH. ALSO...FOR
THE AREAS WEST OF THE SANGRES...INCLUDING THE SAN LUIS VALLEY
AND SAN JUANS...NOT SO MUCH.

A LITTLE DRIER CONDITIONS FRIDAY THROUGH SUNDAY...ALTHOUGH
SHOWERS AND THUNDERSTORMS WILL CONTINUE...ESPECIALLY FOR AREAS
OVER AND NEAR THE MOUNTAINS. ALSO...A COOL FRONT MOVING SOUTH
ACROSS THE PLAINS ON SATURDAY MAY ENHANCE AND FOCUS RAINFALL A BIT
SATURDAY AFTERNOON AS IT MOVES THROUGH.

MONDAY AND TUESDAY CURRENTLY LOOK LIKE THE DRIEST DAYS OF THE
NEXT 6...WITH MAINLY JUST ISOLATED CONVECTION CONFINED TO THE
MOUNTAINS. THE PLAINS LOOK MAINLY JUST WARM AND DRY THESE 2
DAYS. LW

&&

.AVIATION...ISSUED AT 1152 AM MDT WED MAY 8 2013

MVFR/IFR CONDITIONS AT TIMES ARE ANTICIPATED OVER THE KALS...KCOS
AND KPUB TAF SITES THROUGH TONIGHT THANKS TO HEAVIER SHOWER AND
THUNDERSTORM ACTIVITY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR COZ081-084-085.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT
FRIDAY FOR COZ058-060-073-075-080.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MDT FRIDAY
FOR COZ082.

&&
Hazardous weather outlook, May 8, 11:38 AM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT WED MAY 8 2013

COZ058>089-093>099-091745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1138 AM MDT WED MAY 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWER ACTIVITY...COMBINED WITH ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS...WILL PRODUCE ELEVATED CONCERNS FOR LOCALLY
HEAVY RAINFALL ON THE WALDO CANYON BURN SCAR...WHICH WILL BE CAPABLE
OF PRODUCING FLASH FLOODING.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
EASTERN PLAINS CLOSER TO THE KANSAS BORDER THIS AFTERNOON AND
EVENING. THE FOCUS AREA FOR THE STRONGER STORMS IS EXPECTED TO BE
ACROSS KIOWA...BENT...PROWERS AND BACA COUNTIES.

ACCUMULATING SNOW IS FORECAST ACROSS THE MOUNTAINS TONIGHT THROUGH
THURSDAY FOR THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE
COUNTIES...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND PIKES
PEAK. THE MAJORITY OF SNOW ACCUMULATIONS ARE ANTICIPATED TO OCCUR
ABOVE TREELINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN...AND WET SNOW ABOVE 8000 FEET...WILL SHIFT FROM THE PIKES
PEAK THURSDAY MORNING...SOUTHWARD ALONG THE EASTERN MOUNTAINS AND
PLAINS...THURSDAY AFTERNOON AND EVENING. RAIN...AND WET SNOW
ABOVE 8000 FEET...WILL FALL ACROSS THE WALDO CANYON BURN SCAR
AREA THURSDAY...SO THE FLASH FLOOD THREAT WILL CONTINUE.

SEVERAL INCHES OF HEAVY...WET SNOW MAY ACCUMULATE ACROSS TELLER
AND WESTERN EL PASO COUNTIES ABOVE 8000 FEET THURSDAY. ALSO...THE
CENTRAL AND SOUTHEAST MOUNTAIN RANGES COULD SEE SEVERAL INCHES OF
HEAVY WET SNOW ACROSS THE HIGHER TERRAIN.

A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN COLORADO
THURSDAY AFTERNOON WITH THE PRIMARY THREAT BEING LIGHTNING.

THE ATMOSPHERE WILL DRY OUT SOME FRIDAY THROUGH SUNDAY ALTHOUGH
SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE AFTERNOON AND
EVENING HOURS. LIGHTNING WILL BE THE PRIMARY THREAT FROM
THUNDERSTORMS.

ON MONDAY AND TUESDAY...THE ATMOSPHERE WILL DRY OUT EVEN MORE WITH
JUST ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CONFINED TO THE
MOUNTAIN AREAS. THE PRIMARY THUNDERSTORM THREAT WILL CONTINUE TO
BE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO TODAY
AND TONIGHT.

In the hours before

Special weather statement, May 8, 10:52 AM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1052 AM MDT WED MAY 8 2013

COZ081-084-085-081900-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1052 AM MDT WED MAY 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS.

LIGHT RAIN SHOWERS WILL MOVE ACROSS THE WALDO CANYON BURN SCAR AREA
THROUGH NOON LOCAL TIME. LESS THAN TWO TENTHS OF AN INCH OF RAIN IS
EXPECTED AT THE CURRENT TIME. SLIGHTLY HIGHER RAIN RATES CAN BE EXPECTED
EARLY THIS AFTERNOON.

WE WILL CONTINUE TO MONITOR THIS SHOWER ACTIVITY AND RAINFALL AMOUNTS
ACROSS THE AREA.

SR
Special weather statement, May 8, 12:37 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1237 PM MDT WED MAY 8 2013

COZ095-096-081900-
EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
1237 PM MDT WED MAY 8 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWEETWATER RESERVOIR...OR 21 MILES NORTHWEST
OF LAMAR...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EADS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

PJC

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:47 AM MDTWinter Storm WarningPUBEl Paso, Fremont, Teller37 hr
May 8, 4:47 AM MDTWinter Weather AdvisoryPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 4 more37 hr
May 8, 2:05 PM MDTSevere Thunderstorm WarningPUBKiowa40 min
May 8, 2:46 PM MDTSevere Thunderstorm WarningPUBProwers44 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.